i have been using flonase everyday for 1 and a half yrs, as instructed by mt ENT doc, he said there are no side effects and this medicine can be used for the rest of my life w/ no problems...guess what, i started having problems w/ my stomach, cramping, bloating, trouble swallowing, so i go to a gastro doc, he does upper gi and lower gi tests and finds that i have serious yeast/fungal infections in my throat, esaphogus, and stomach as a result of using flonase for an extended period of time.....i wish my ENT doc had not relied on being educated by a drug rep and had investigated the side effects of flonase before advising me to use it....my gi doc tells me that any corti-steroid medicine has fungal infection side effects w/ extended use....flonase was working great except for this....any suggestions on an alternate medicine?? thanks!
Sorry you are having problems due to the Flonase. Appreciate the info, because I have been using Beconase for many years. Will have to rethink the use of it now. Doctor told me I could use Beconase for ever with no problems. So much for what doctors really do not know about meds they prescribe.
I feel for you. I use flonase but only when I really need it. If I'm having a day when I can handle the majority of the allergy/sinusitis symptoms then I won't take it. I'm glad that you've shared this information with us because my allergies have been very bad this month and I was thinking about using the flonase on a daily basis til I get ahold of what the problem is.
I was told to use Flonaise two times a day and two squirts to each side of the nose. I had surgery in August and I just received the notes from the surgery and pathology report. A fungal ball was removed from the right side of the nose. Hmmmm could it be the Flonaise?
It's best to double check with your pharmacist on any doubts of your medications, they know better. Any medications will have side effects. Flonase is a steroid medication but we won't be affected systemically like the oral prednisone. However, if you swallowed or the medication flows down your throat from your nose, you might be affected systemically. That's why you developed the GI symptoms after long term usage. Therefore, you might want to consider how you administer the drug into your nose. As for yeast infections, I'm not sure if yorgurt would help. Good luck yall..
Three months out from a nasal fracture my internist gave me flonase for my head stuffiness. I questioned the fact as to whether not I was healed enough to use a corticosteroid nasal spray.I was repeatedly assured that it was the safest product out there for me.Each time I tried it (3 times over the next 6 months) the reactions got worse & mimiced a cortisone overdose. No more meds of this type for me!